Probaly half the people here who are treating with interferon and ribavirin for HepC are using alpha2A. The other peginterferon is alpha2B. 2a is called Pegasys. You can go to www.pegasys.com for all the manufacturer information. 2a and 2b seem to have similar statistical results for HepC. Either is used in standard of care, for at least Hepc (which is my perspective of experience) I'm not so sure sure about HepB though.
Personally, I've used both and for a variety of reasons prefer 2a (Pegasys) over 2b (PegIntron)
yes, I am on peg-inf alpha2a with 800 mg daily of Riba. I am a geno 2b.
24 weeks is my treatment length
I have 5 weeks to go.
From what I have read on this forum from others, my side effects are the norm. It has not been fun (as I just hate to take drugs of any kind)...but, it has been doable. The flu like symptom which supposedly is common, only affected me the first couple days after first shot. I have not experienced any since. My biggest complaint is the lightheadedness, and no energy.
I'm on it too. I prefer this medicine because it is weight based. I lost 14 lbs. so now I only need 4 ribas a day. I did 5 a day for many, many weeks - at least 30. I take 0.4 ml of peinterferon alfa-2b. I have been undetectable since week 13-15. Geno 1a. So I have to do 51 weeks. I had some trouble with nausea the first few months. Insomnia has my biggest sx. I wake up too early many days. But now that I'm retired I can take a nap. The riba wakes you up. Sometimes I go back to sleep. The doctors like you to take the full dose of everything the first 24 weeks to hit the virus hard. I wish you all the best in your treatment and in achieving SVR.
Just finished up 48 weeks last Friday. I understand the sx for 2b is worse than 2a. It's been quite a ride nonetheless. You gotta put yourself in the right frame of mind when you start. The alternative worked pretty good for me. It's not easy for alot of folks but neither is riding a unicycle. Once you start, stay commited. Some people are pulled off early by their doctors because of complications. But I think for the most part, it's just another chapter in the lives of those infected. Just remember, when the going gets tough...reach out to to those who understand... these people here.
Hi, I'm doing 0.5mL of peg2a also...1200 riba...doing 3rd shot tomorrow nite(friday)...so far not too bad...a little spaciness, and nausea...i'm geno 3 so i'll be doing 24 weeks at least(if i'm not und at 4 weeks then 48 weeks)...cost is expensive, but the drug companies have programs to help out. wishing you the best!
Just wanted to pat you on the back.
I am geno 2b so was fortunate to only go the 24 weeks, but 48 may not have been possible with the sx I had. Finished a month ago and last weeks labs were good, so hopeful for svr. Regards, G.
And KU, it is hard, but doable for most, so just settle in for the duration and remember the end result should be a longer and healthier life - what more incentive is there? You can do it.
Thank you all so much. I am thinking about it. It is just the price and if insurance will cover it. I am willing to take it, its just how much is it going to dent my pocket. I also work 24 hours on and am off 48 hours. do you think I will have trouble doing my work schedule taking this med. also how tired will i get. I think I can handle the flu like symptons I just don't like being tired.
Also do you have to take it the same day every week. I was thinking. If I could take it the days I am off so I could rest would be great. like friday one week and thurs or sat the next. just wondering
Again, you all are wonderful. I alwas feel bad, but when i talk to you guys you alway pep me up.
going to beat this
I would very much like to tell you that everyone's experiences are not the same on the Pegasys.
With that said, I've never spoken or written to anyone who had a smooth treatment.
My suggestion, however, are that if you are in need of treatment to stop the progression of this virus on your body, then, by all means, your work comes much later than your health.
The side effects (SX) are often very difficult to deal with. Mostly exhaustion and severe bone pain. Incredibly itchy skin, hair falling out, brain fog (where it is hard to remember anything beyond the basics - for example, someone asks you to do something and 2 seconds later you cannot remember what it was they asked you to do - or you're in a conversation, and you cannot remember where you were headed with the topic or what point you intended to make.) Chills and fever feelings, headaches, sometimes violent nausea and sometimes cracked, dry lips.
Your immune system becomes suppressed, causing every cold, sniffle and virus to hop on and join the ongoing party - and you are often anemic.
One of the benefits is that you'll have long eyelashes - but if you're a female a massive side effect are the nasty beard hairs that you start growing. Trust me - that's almost a full guarantee.
Out of all of those sides - the one that you can be sure to count on is exhuastion, fatigue... as if you had run 10 marathons in one day - after having not slept in a week - and you haven't eaten - and you're newborn weak.
Some peoples tendons give them problems - some people begin to have cartilege problems.
And although I did not get depressed - depression is a major side effect for some.
ALSO - it may sound strange - but out of the blue... Suicidal thoughts can and do enter your mind. If you are strongly advised about them before treatment ---- and you're a normal human being... You dismiss them immediately-because these are a less talked about side effect... The thoughts just drift in and out... things like "I'd be better off dead" up to actually planning it... But if you're smart, you'll realize these are just ideations caused by the medicine - and to completely ignore them ---- or contact help immediately.
So - whether you can work or not will be completely up to you.
It will be up to your response to the treatment (TX) and whether you can actually handle all the SX.
Go in with a positive attitude.
Because - yeah - it sucks... But you may be giving yourself another 20 years or more to your life.
Can you work on the TX?
But at times it has been VERY difficult.
Both physically and emotionally.
Good luck - either way.
Also - I took my treatment the minute I got home from work on my Friday.
By Monday - I could get out of bed and function - but let me tell you - it's still very difficult.
Yes - you take it the same time - a weekly shot and daily ribavirin. (Pegasys/Copegus)
OK, thank you, I just didn't know am I going to have to take off work for a year while im on this or will I be able to function a little
Read your FF/Police post reply.
I'm functioning a little.
I'm able to work 60 -70% of the time... But my functioning at work is often questionable. I won't come in if I represent a threat to anyone.
I'm HepC tho. Just to let you know. It may be completely different for you.